Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Feb 5, 2021, 2:26 AM PST. It took effect at Feb 5, 2021, 1:00 PM PST. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2021, 2:26 AM PST (10:26 UTC)
- In effect from
- Feb 5, 2021, 1:00 PM PST
- Expired
- Feb 8, 2021, 2:28 AM PST
- In force
- 61 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
222 WHUS76 KLOX 051026 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 226 AM PST Fri Feb 5 2021 PZZ670-673-676-051830- /O.NEW.KLOX.SC.Y.0010.210205T2100Z-210206T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 226 AM PST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SATURDAY... * WHAT...Hazardous winds and sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...From 1 PM this afternoon to 3 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Phillips
12 follow-up statements
807 WHUS76 KLOX 051830 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1030 AM PST Fri Feb 5 2021 PZZ670-673-676-060230- /O.CON.KLOX.SC.Y.0010.210205T2100Z-210206T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 1030 AM PST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
506 WHUS76 KLOX 052253 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 253 PM PST Fri Feb 5 2021 PZZ670-673-676-060700- /O.CON.KLOX.SC.Y.0010.000000T0000Z-210206T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 253 PM PST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
613 WHUS76 KLOX 060417 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 817 PM PST Fri Feb 5 2021 PZZ670-673-676-061230- /O.EXT.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 817 PM PST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
594 WHUS76 KLOX 061022 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 222 AM PST Sat Feb 6 2021 PZZ676-061130- /O.CAN.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 222 AM PST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... There will be local winds between 20 and 25 knots NW of San Nicolas. Not widespread enough to warrant a Small Craft Advisory. $$ PZZ670-673-061830- /O.CON.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 222 AM PST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$
089 WHUS76 KLOX 061651 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 851 AM PST Sat Feb 6 2021 PZZ670-673-070100- /O.CON.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 851 AM PST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
549 WHUS76 KLOX 062228 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 228 PM PST Sat Feb 6 2021 PZZ673-062330- /O.CAN.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 228 PM PST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Expect winds under Small Craft Advisory criteria. $$ PZZ670-070630- /O.CON.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 228 PM PST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
252 WHUS76 KLOX 070504 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 904 PM PST Sat Feb 6 2021 PZZ670-071315- /O.CON.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 904 PM PST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
319 WHUS76 KLOX 071007 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 207 AM PST Sun Feb 7 2021 PZZ673-071815- /O.EXA.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 207 AM PST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-071815- /O.CON.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 207 AM PST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
150 WHUS76 KLOX 071634 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 834 AM PST Sun Feb 7 2021 PZZ670-673-080045- /O.CON.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 834 AM PST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Point Piedras Blancas to Point Sal from 10 to 60 NM and Pt. Sal to Santa Cruz Island and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
816 WHUS76 KLOX 072235 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 235 PM PST Sun Feb 7 2021 PZZ670-673-080645- /O.CON.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 235 PM PST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Point Piedras Blancas to Point Sal from 10 to 60 NM and Pt. Sal to Santa Cruz Island and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
879 WHUS76 KLOX 080559 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 959 PM PST Sun Feb 7 2021 PZZ670-673-081100- /O.CON.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 959 PM PST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Point Piedras Blancas to Point Sal from 10 to 60 NM and Pt. Sal to Santa Cruz Island and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
352 WHUS76 KLOX 081028 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 228 AM PST Mon Feb 8 2021 PZZ670-673-081130- /O.CAN.KLOX.SC.Y.0010.000000T0000Z-210208T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 228 AM PST Mon Feb 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have lowered to below Small Craft Advisory levels. $$ CK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 10:46 PM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Feb 4, 10:46 PM PST, 3 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Los Angeles/Oxnard CA 1046 PM PST Thu Feb 4 2021 .SYNOPSIS...04/921 PM. A warming and drying trend is expected into the weekend as high pressure aloft remains west of the area. Cooler weather is expected Sunday through the middle of next week as onshore flow establishes. Night through morning low clouds and fog will return to the coast over the weekend and expand in coverage into early next week. && .SHORT TERM (THU-SUN)...04/913 PM. The latest satellite imagery shows mostly clear skies across the region, except for some clouds along the interior slopes of the mountains and across the interior valleys. A blocking ridge of high pressure in place just off the West Coast, centered near 42N and 135W, will remain in place while broad troughing will continue east of the Rockies. Subsidence aloft will keep offshore flow across the region and continue warmer and drier conditions Friday. Locally gusty offshore winds will linger tonight, especially through and below passes and canyons. In wind-sheltered areas, clear skies and dry conditions will allow more efficient radiative cooling overnight tonight and into Friday morning. The coolest temperatures will occur across the cloud-free portions of the interior, such as the Antelope Valley, but some of colder valleys may see temperatures approach 32 degrees. Patchy frost was added to the Santa Ynez and Ojai Valleys for tonight and into Friday. Otherwise, the forecast is in good shape and no additional updates are planned. ***From Previous Discussion*** Upper level ridging over the E Pac will nose into srn CA through Fri, with H5 heights around 576-578 dm this afternoon increasing to 579-581 dm on Fri. The upper ridging will linger into Sat as well, with H5 heights falling slightly to 577-579 dm. A broad N flow aloft thru Fri will turn more to the NW for Sat. A weak shortwave upper level trof will then move into the area on Sun with H5 heights dropping further to 569-571 dm. A weak eddy is expected to develop Fri night into Sat morning, with low clouds moving into the L.A. County coast and San Gabriel Vly. It looks like more extensive marine layer clouds will form Sat night and move into many coastal areas and the San Gabriel Vly by early Sun then linger thru the morning hours. Otherwise, mostly clear skies can be expected across the forecast area thru Sun. There will continue to be offshore pressure gradients to the N and E thru Sat, strongest night and morning hours. Some gusty NE winds are expected over the usual wind-prone areas of VTU/L.A. Counties during the period, especially night and morning hours. Winds are expected to be largely below Advisory levels as there will be minimal upper level support for stronger winds. Gradients will turn onshore on Sun with strong onshore trends. This will result in breezy to locally gusty SW-NW winds by Sun afternoon for many areas. Temps will turn warmer each day thru Sat, with highs in the warmest vlys and inland coastal sections reaching the upper 60s to low 70s Fri, and lower to mid 70s on Sat. These temps will be 5 to 10 deg above seasonal norms by Sat. It should turn slightly cooler on Sun with highs in the warmest areas in the upper 60s to low 70s. .LONG TERM (MON-THU)...04/215 PM. The GFS and EC are not in very good agreement with the synoptic scale features during the extended period. It looks like flat upper level ridging will move into srn CA on Mon, followed by either weaker flat upper level ridging (GFS) or upper troffiness (EC) for Tue. The EC has stronger upper level troffiness over the region Wed, with weaker upper level troffiness for the GFS. By Thu, the EC has a broad N flow aloft with sharp upper level ridging off the coast, while the GFS has a broad NW flow aloft and ridging well off the coast. The GFS deterministic forecasts a weak system and some small rain chances for northern areas Wed and Wed night, but the mean ensembles show dry. The EC has dry wx thru the extended period, as well as the NBM, so went dry for Mon thru Thu, and used the primarily the NBM for sky cover and temps. Varying amounts of mid and hi clouds should affect the region at times Mon and Tue for partly to mostly cloud skies, then partly cloudy skies overall should prevail Wed and Thu. Temps are expected to cool to several degrees below normal for the coast and some vlys Mon, then cool further Tue and Wed for most of these areas. The mtns and deserts should be a few degrees above normal during the period. It should then turn slightly warmer Thu to near normal to a few degrees above normal overall. && .AVIATION...05/0645Z. At 0500Z at KLAX, the marine layer was 700 ft deep. The top of the inversion was near 1300 feet with a temp of 13 C. Moderate-to-high confidence in the current forecast. There is a 20 percent chc of LIFR conds 11Z-16Z at KSMX, KSBP, KLAX and KLGB. KLAX...Moderate confidence in TAF through 16Z then high confidence. There is a 20 percent chc of 1SM BR OVC 11Z-16Z. Any easterly winds will be less than 7 knots. KBUR...High confidence in CAVU TAF. && .MARINE...04/802 PM. For the Outer Waters, moderate to high confidence in current forecast. High confidence in winds and seas remaining below Small Craft Advisory (SCA) levels through Friday morning. Beginning Friday afternoon, and continuing through Tuesday, there is a 60-80% chance of SCA level winds and seas. For the Inner Waters north of Point Sal, high confidence in current forecast as winds and seas are expected to remain below SCA levels through Tuesday. For the Inner Waters south of Point Conception, high confidence in current forecast as winds and seas are expected to remain below SCA levels through Tuesday. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (SUN-THU). No significant hazards expected. && PUBLIC...Hall/Sirard AVIATION...Rorke MARINE...RAT SYNOPSIS...Hall weather.gov/losangeles
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.